Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On convex subsets of a polytope


Authors: W. R. Hare and C. R. Smith
Journal: Proc. Amer. Math. Soc. 35 (1972), 238-239
MSC: Primary 52A25
DOI: https://doi.org/10.1090/S0002-9939-1972-0301633-6
MathSciNet review: 0301633
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A. J. Hoffman conjectured the following: Given a d-polytope P and a collection, $ {C_1}, \cdots ,{C_k}$, of closed convex subsets of P with the property that each t-flat, $ 0 \leqq t \leqq d - 1$, which meets P also meets some $ {C_i}$, then there exist polytopes $ {D_j} \subset {C_j}$ such that every t-flat which meets P also meets some $ {D_j}$. In this note it is shown that the above is true for $ k = 2$.


References [Enhancements On Off] (What's this?)

  • [1] B. Grünbaum, Convex polytopes, Pure and Appl. Math., vol. 16, Interscience, New York, 1967. MR 37 #2085.
  • [2] A. J. Hoffman, On covering of polyhedra by polyhedra, Proc. Amer. Math. Soc. 23 (1969), 123-126. MR 40 #835. MR 0247570 (40:835)
  • [3] J. Zaks, On a conjecture of A. J. Hoffman, Proc. Amer. Math. Soc. 27 (1971), 122-125. MR 0275282 (43:1039)
  • [4] -, On a conjecture of A. J. Hoffman. II, Proc. Amer. Math. Soc. (to appear). MR 0296810 (45:5869)
  • [5] -, On Hoffman's conjecture (manuscript).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A25

Retrieve articles in all journals with MSC: 52A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0301633-6
Keywords: Convex polytope, closed convex set, affine flat, convex hull
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society